Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 190, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Dec 16, 2000, 5:59 PM EST for Terrell County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 16, 2000, 5:59 PM EST (22:59 UTC)
- Expired
- Dec 16, 2000, 6:30 PM EST
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Terrell County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 16, 5:00 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 162259
SVRTLH
GAC273-162330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 PM EST SAT DEC 16 2000
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TERRELL COUNTY IN GEORGIA
* UNTIL 630 PM EST...
* AT 559 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH DAMAGING WINDS 6 MILES WEST OF CLARKS
MILL...OR ABOUT 6 MILES NORTH OF MORGAN...MOVING NORTHEAST AT 50
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DAWSON...PARROTT BY 605 PM EST...
BRONWOOD...SASSER BY 610 PM EST...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.
THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.
5
LAT...LON 3164 8453 3162 8446 3164 8431 3180 8429
3191 8457
.END
12-WATSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 4:50 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Dec 16, 4:50 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
450 PM EST SAT DEC 16 2000
*UPDATED TO INCLUDE NEW TORNADO WATCH INFORMATION.
BEEN A VERY BUSY DAY WITH 9 TORNADO AND 6 SVR TSTM WARNINGS AT THE
MOMENT. VARIOUS REPORTS OF SERIOUS INJURIES AND DAMAGE TO HOMES IN
SE ALA NRN SXNS IN PANHANDLE.
BRIEFLY STRONG SQUALL LINE AHEAD OF MAIN FRONT BARRELED THRU WRN
PANHANDLE AND SE ALA WITH ONE CELL IN PARTICULAR REGENERATG AND
GENERTG MUCH DAMAGE. LINE SLOWED DOWN WITH CELLS TRAINING NEWD
RATHER THAN EWD SO ACTIVITY BEING CONFINED TO ONE AREA. MAIN FRONT
FROM LA/MS BORDER NEWD MISSISSIPPI AND MOVING EWD. ASSOD WX
FORECASTED TO CROSS CWFA BEGINNING LATE EVENING SE ALA TO ABOUT 9 AM
SE BIG BEND. CULPRIT IS DIGGING TROF WITH STRONG H85 JET AND H25
150+ KNOT JET DIGGING DOWN BACKSIDE OF TROUGH. LATEST RUNS ALL SHOW
TROF FARTHER SOUTH THAN 00Z RUNS. STRONGEST ACTIVITY REMAINS IN
CNTRL/NRN ALA BUT ENUF ENERGY TO CAUSE "HAVOC' ACROSS SXNS OF CWFA.
LIKELY POPS THRU 1ST PD WITH LINGERING POPS SE THIRD CWFA (MAINLY
SCNTRL/BIG BEND) 2ND PERIOD. SEVERE WX REMAINS A THREAT THRU TONIGHT
ALTHO TORNADO WATCH MAY EXPIRE AT 5 PM EST.
BEHIND FRONT...RAPID CAA...DROP IN TEMPS/RH WITH HIGHS TOMORROW
LITTLE DIFFERENT FROM LOWS TONIGHT. AND FOR MONDAY NIGHT...TEMPS TO
BOTTOM OUT TO LOW TO MID 20S INLAND AND HARD FREEZE LOOKS GOOD.
MARINE: WINDS AND SEAS TO INCREASE RAPIDLY ALONG AND BEHIND THE
FRONT. AFTER TALKING TO TPC WILL GO SCA THIS EVENING INCREASING TO
MINIMAL GALE CONDS OVERNIGHT.
FIRE WEATHER:RAPID DRYING OUT OF AIRMASS TOMORROW WITH 20 FOOT WINDS
ABOVE 15 KNOTS MAKES RED FLAG WARNING ALL FLA A NO BRAINER. WATCH
FOR MONDAY.
PRELIM NUMBERS...
TLH 045 047 025 030 7100
PFN 042 049 032 053 7200
DHN 037 042 024 052 6-00
ABY 041 044 025 048 7200
VLD 045 051 026 053 7300
.TLH...
AL...TORNADO WATCH UNTIL 10 PM CST.
GA...TORNADO WATCH UNTIL 11 PM EST.
FL...GALE WARNING FOR PANHANDLE WATERS...EXTENDING TO APALACHEE BAY
AFTER MIDNIGHT.
SCA UNTIL MIDNIGHT APPALACHICOLA RVR TO SUWANNEE RVR.
RED FLAG WARNING SUNDAY AFTERNOON ALL COUNTIES.
FIRE WEATHER WATCH MONDAY AFTERNOON ALL COUNTIES.
BLOCK/BARRYIn the hours before
Special weather statement, Dec 16, 4:38 PM EST, 1 hour 21 minutes before
ALZ065>069-GAZ120>131-142>148-155>161-170400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 438 PM EST SAT DEC 16 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL GEORGIA... EFFECTIVE UNTIL 11 PM EST...(10 PM CST). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE... GENEVA...DALE...HENRY...AND HOUSTON. IN GEORGIA...QUITMAN...CLAY... EARLY...MILLER...SEMINOLE...RANDOLPH...CALHOUN...BAKER...DECATUR... TERRELL...DOUGHERTY...MITCHELL...GRADY...LEE...WORTH...COLQUITT... THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN... BERRIEN...LANIER...AND LOWNDES. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
Special weather statement, Dec 16, 5:22 PM EST, 37 minutes before
ALZ065>069-GAZ120>131-142>148-155>161-170400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 438 PM EST SAT DEC 16 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL GEORGIA... EFFECTIVE UNTIL 11 PM EST...(10 PM CST). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE... GENEVA...DALE...HENRY...AND HOUSTON. IN GEORGIA...QUITMAN...CLAY... EARLY...MILLER...SEMINOLE...RANDOLPH...CALHOUN...BAKER...DECATUR... TERRELL...DOUGHERTY...MITCHELL...GRADY...LEE...WORTH...COLQUITT... THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN... BERRIEN...LANIER...AND LOWNDES. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE} WARNINGS. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 3:27 PM EST | Tornado Warning | TAE | Early | 48 min |
| Dec 16, 3:52 PM EST | Severe Thunderstorm Warning | TAE | Miller | 23 min |
| Dec 16, 4:08 PM EST | Tornado Warning | TAE | Baker, Calhoun, Early | 52 min |
| Dec 16, 4:31 PM EST | Tornado Warning | TAE | Dougherty | 44 min |
| Dec 16, 4:54 PM EST | Tornado Warning | TAE | Lee, Terrell | 36 min |
| Dec 16, 5:45 PM EST | Severe Thunderstorm Warning | TAE | Dougherty | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.